Please use this identifier to cite or link to this item: http://docs.prosentient.com.au/prosentientjspui/handle/1/10631
Title: Pectoralis major radiation recall.
Authors: Hack, Emma
Thachil, Thanuja
Karanth, Narayan
Affiliation: Department of Medicine, Royal Darwin Hospital, Tiwi, Northern Territory, Australia..
Department of Medicine, Royal Darwin Hospital, Tiwi, Northern Territory, Australia..
Department of Medicine, Royal Darwin Hospital, Tiwi, Northern Territory, Australia..
Issue Date: 9-Sep-2018
Citation: Journal of medical radiation sciences 2018-09-09
Abstract: Radiation recall is an uncommon phenomenon describing an acute localised inflammatory toxicity affecting tissue previously exposed to radiotherapy. It is precipitated by administration of certain medications, including chemotherapy. We describe a case involving a 50-year-old Aboriginal male smoker from a remote community in Northern Australia who underwent treatment for stage IV non-small cell lung cancer with localised radiotherapy to the primary right upper lung lobe tumour. This was followed by a course of gemcitabine, which was ceased prematurely after four cycles when he presented with radiation recall to his right pectoralis major. Our case description is complemented with a brief review of current literature regarding our case and gemcitabine-related radiation recall. This was in the context of concurrent musculoskeletal strain, an as-yet unreported association with radiation recall. His condition settled with steroid administration and discontinuation of gemcitabine.
URI: http://docs.prosentient.com.au/prosentientjspui/handle/1/10631
DOI: 10.1002/jmrs.303
ORCID: http://orcid.org/0000-0001-6461-2901
Type: Case Reports
Subjects: adverse events
chest
clinical site
discipline
general
medical imaging
radiation oncology
Appears in Collections:NT Health digital library

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.